Advertisement

Mathematical Physics, Analysis and Geometry

, Volume 7, Issue 4, pp 289–308 | Cite as

A New Integrable Hierarchy, Parametric Solutions and Traveling Wave Solutions

  • Zhijun Qiao
  • Shengtai Li
Article

Abstract

In this paper we give a new integrable hierarchy. In the hierarchy there are the following representatives:
$$\begin{gathered} u_t = \partial _x^5 u^{{{ - 2} \mathord{\left/ {\vphantom {{ - 2} 3}} \right. \kern-\nulldelimiterspace} 3}} , \hfill \\ u_t = \partial _x^5 \frac{{\left( {u^{{{ - 1} \mathord{\left/ {\vphantom {{ - 1} 3}} \right. \kern-\nulldelimiterspace} 3}} } \right)_{xx} - 2\left( {u^{{{ - 1} \mathord{\left/ {\vphantom {{ - 1} 6}} \right. \kern-\nulldelimiterspace} 6}} } \right)_x^2 }}{u}, \hfill \\ u_{xxt} + 3u_{xx} u_x + u_{xxx} u_x = 0 \hfill \\ \end{gathered} $$
The first two are the positive members of the hierarchy, and the first equation was a reduction of an integrable (2+1)-dimensional system (see B. G. Konopelchenko and V. G. Dubrovsky, Phys. Lett. A102 (1984), 15–17). The third one is the first negative member. All nonlinear equations in the hierarchy are shown to have 3×3 Lax pairs through solving a key 3×3 matrix equation, and therefore they are integrable. Under a constraint between the potential function and eigenfunctions, the 3×3 Lax pair and its adjoint representation are nonlinearized to be two Liouville-integrable Hamiltonian systems. On the basis of the integrability of 6N-dimensional systems we give the parametric solution of all positive members in the hierarchy. In particular, we obtain the parametric solution of the equation u t =∂5 x u−2/3. Finally, we present the traveling wave solutions (TWSs) of the above three representative equations. The TWSs of the first two equations have singularities, but the TWS of the 3rd one is continuous. The parametric solution of the 5th-order equation u t =∂5 x u−2/3 can not contain its singular TWS. We also analyse Gaussian initial solutions for the equations u t =∂5 x u−2/3, and u xxt +3u xx u x +u xxx u=0. Both of them are stable.
Hamiltonian system matrix equation zero curvature representation parametric solution traveling wave solution 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Ablowitz, M. J., Kaup, D. J., Newell, A. C. and Segur, H.: Nonlinear evolution equations of physical significance, Phys. Rev. Lett. 31 (1973), 125–127.Google Scholar
  2. 2.
    Ablowitz, M. J., Kaup, D. J., Newell, A. C. and Segur, H.: Inverse scattering transform - Fourier analysis for nonlinear problems, Studies Appl. Math. 53 (1974), 249–315.Google Scholar
  3. 3.
    Alber, M. S., Camassa, R., Holm, D. D. and Marsden, J. E.: The geometry of peaked solitons and billiard solutions of a class of integrable PDE’s, Lett. Math. Phys. 32 (1994), 137–151.Google Scholar
  4. 4.
    Alber, M. S., Camassa, R., Holm, D. D. and Marsden, J. E.: On the link between umbilic geodesics and soliton solutions of nonlinear PDE’s, Proc. Roy. Soc. 450 (1995), 677–692.Google Scholar
  5. 5.
    Alber, M. S., Camassa, R., Fedorov, Y. N., Holm, D. D. and Marsden, J. E.: On billiard solutions of nonlinear PDE’s, Phys. Lett. A 264 (1999), 171–178.Google Scholar
  6. 6.
    Alber, M. S., Camassa, R., Fedorov, Y. N., Holm, D. D. and Marsden, J. E.: The complex geometry of weak piecewise smooth solutions of integrable nonlinear PDE’s of shallow water and Dym type, Comm. Math. Phys. 221 (2001), 197–227.Google Scholar
  7. 7.
    Arnol’d, V. I.: Mathematical Methods of Classical Mechanics, Springer-Verlag, Berlin, 1978.Google Scholar
  8. 8.
    Camassa, R. and Holm, D. D.: An integrable shallow water equation with peaked solitons, Phys. Rev. Lett. 71 (1993), 1661–1664.Google Scholar
  9. 9.
    Cao, C. W.: Nonlinearization of Lax system for the AKNS hierarchy, Sci. China Ser. A (in Chinese) 32 (1989), 701–707; also see English edition: Nonlinearization of Lax system for the AKNS hierarchy, Sci. Sin. A 33 (1990), 528–536.Google Scholar
  10. 10.
    Constantin, A. and McKean, H. P.: A shallow water equation on the circle, Comm. Pure Appl. Math. 52 (1999), 949–982.Google Scholar
  11. 11.
    Degasperis, A., Holm, D. D. and Hone, A. N. W.: A new integrable equation with peakon solutions, Theoret. and Math. Phys. 133 (2002), 1463–1474.Google Scholar
  12. 12.
    Degasperis, A. and Procesi, M.: Asymptotic integrability, In: A. Degasperis and G. Gaeta (eds), Symmetry and Perturbation Theory, World Scientific, 1999, pp. 23–37.Google Scholar
  13. 13.
    Fokas, A. S. and Anderson, R. L.: On the use of isospectral eigenvalue problems for obtaining hereditary symmetries for Hamiltonian systems, J. Math. Phys. 23 (1982), 1066–1073.Google Scholar
  14. 14.
    Fringer, D. and Holm, D. D.: Integrable vs. nonintegrable geodesic soliton behavior, Physica D 150 (2001), 237–263.Google Scholar
  15. 15.
    Fuchssteiner, B.: Some tricks from the symmetry-toolbox for nonlinear equations: Generalizations of the Camassa-Holm equation, Physica D 95 (1996), 229–243.Google Scholar
  16. 16.
    Fuchssteiner, B. and Fokas, A. S.: Symplectic structures, their Baecklund transformations and hereditaries, Physica D 4 (1981), 47–66.Google Scholar
  17. 17.
    Gardner, C. S., Greene, J. M., Kruskal, M. D. and Miura, R. M.: Method for solving the Korteweg-de Vries equation, Phys. Rev. Lett. 19 (1967), 1095–1097.Google Scholar
  18. 18.
    Holm, D. D. and Hone, A. N. W.: Note on Peakon bracket, Private communication, 2002.Google Scholar
  19. 19.
    Kaup, D. J.: On the inverse scattering problem for cubis eigenvalue problems of the class ψχχχ + 6Qψχ + 6Rψ = λψ, Stud. Appl. Math. 62 (1980), 189–216.Google Scholar
  20. 20.
    Konopelchenko, B. G. and Dubrovsky, V. G.: Some new integrable nonlinear evolution equations in 2 + 1 dimensions, Phys. Lett. A 102 (1984), 15–17.Google Scholar
  21. 21.
    Kupershmidt, B. A.: A super Korteweg-De Vries equation: an integrable system, Phys. Lett. A 102 (1984), 213–215.Google Scholar
  22. 22.
    Korteweg, D. J. and De Vries, G.: On the change of form long waves advancing in a rectangular canal, and on a new type of long stationary waves, Phil. Mag. 39 (1895), 422–443.Google Scholar
  23. 23.
    Levitan, B. M. and Gasymov, M. G.: Determination of a differential equation by two of its spectra, Russ. Math. Surveys 19(2) (1964), 1–63.Google Scholar
  24. 24.
    Ma, W. X. and Strampp, W.: An explicit symmetry constraint for the Lax pairs and the adjoint Lax pairs of AKNS systems, Phys. Lett. A 185 (1994), 277–286.Google Scholar
  25. 25.
    Marchenko, V. A.: Certain problems in the theory of second-order differential operators, Dokl. Akad. Nauk SSSR 72 (1950), 457–460.Google Scholar
  26. 26.
    Mikhailov, A. V. and Novikov, V. S.: Perturbative symmetry approach, J. Phys. A 35 (2002), 4775–4790.Google Scholar
  27. 27.
    Qiao, Z. J.: Finite-dimensional Integrable System and Nonlinear Evolution Equations, Higher Education Press, PR China, 2002.Google Scholar
  28. 28.
    Qiao, Z. J.: Integrable hierarchy, 3 × 3 constrained systems, and parametric solutions, preprint, 2002, to appear in Acta Appl. Math. Google Scholar
  29. 29.
    Qiao, Z. J.: The Camassa-Holm hierarchy, N-dimensional integrable systems, and algebro-geometric solution on a symplectic submanifold, Comm. Math. Phys. 239 (2003), 309–341.Google Scholar
  30. 30.
    Rosenau, P. and Hyman, J. M.: Compactons: Solitons with finite wavelength, Phys.Rev.Lett. 70 (1993), 564–567.Google Scholar
  31. 31.
    Tu, G. Z.: An extension of a theorem on gradients of conserved densities of integrable systems, Northeast. Math. J. 6 (1990), 26–32.Google Scholar
  32. 32.
    Wadati, M., Ichikawa, Y. H. and Shimizu, T.: Cusp soliton of a new integrable nonlinear evolution equation, Progr. Theoret. Phys. 64 (1980), 1959–1967.Google Scholar
  33. 33.
    Zakharov, V. E. and Shabat, A. B.: Exact theory of two dimensional self focusing and one dimensional self modulation of waves in nonlinear media, Soviet Phys. JETP 34 (1972), 62–69.Google Scholar

Copyright information

© Kluwer Academic Publishers 2004

Authors and Affiliations

  • Zhijun Qiao
    • 1
    • 2
  • Shengtai Li
    • 2
  1. 1.Department of MathematicsUniversity of Texas–Pan AmericanEdinburgUSA
  2. 2.Los Alamos National LaboratoryLos AlamosUSA

Personalised recommendations